Firstly, It can be due to vit B deficiency. Take some vitamin B complex for some days and see if your symptoms improve.
Secondly it can be due to cheilitis. Thirdly, it can be a contact dermatitis. Take some over the counter antihistaminic like benadryl or Claritin and see if it helps.
Avoid licking the lips as saliva evaporates quickly resulting in them being drier than before. Drink plenty of water and take multivitamin supplements and do not apply lipstick or other cosmetic products for some days. Use a humidifier to moisturize the air in your home and apply shea butter or Vaseline on your lips.You can also use a homemade ointment mixed from 1 tsp glycerine, 1 tsp lemon juice and 1 tsp castor oil. Spread on lips overnight, refrigerating the leftovers for future use. Eat foods high in calcium, magnesium and flaxseed oil. If a week of compresses and emollients don't do the trick, you can add over-the-counter 1 percent hydrocortisone ointment to your regimen.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
thank you so much for your help. I recently received an antibiotic from my doctor and I've been taking that every day for a few weeks and the outbreaks have stopped completely but the skin on my lips still peal off occasionally (thin pieces of skin) I stopped taking the antibiotic for 3 days and it looked like the bumps started to come back so I immediately applied the ointment my doctor gave me and started to take the antibiotic again, I'm nervous about what will happen when I run out of the antibiotic, I only have 4 more pills left and I don't want to stop taking it and go right back to having outbreaks every week again. I have been taking a multivitamin as well and I plan to get a humidifier and possibly try the home made ointment you suggested. Thanks again! I'll let you know how it goes in the next few weeks